MAUDE Adverse Event Report: UNITED ORTHOPEDIC CORPORATION CALCER REAMER, SMALL / BROACH #4

UNITED ORTHOPEDIC CORPORATION CALCER REAMER, SMALL / BROACH #4
Model Number 9110-3002 AND 9110-6004-RA
Medical Device Problem Codes Material Disintegration (1177); Structural Problem (2506); Scratched Material (3020); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
The calcar planer instrument (part number 9110-3002) and broach #4 (part number 9110-6004-ra) were used during a hip surgery on (b)(6) 2024 at (b)(6) by the surgeon.The surgeon complained that the calcar planner's and broach#4 were not connecting as intended.Surgeon then used a smaller size calcar planner to connect to the broach and completed the case.Metal shaving debris did not come out of the instrument, however, when visually looking inside the calcar planner, metal pealing was observed.The surgeon closely inspected the wound to confirm there was no metal residue in the patient and the broken instrument.The instruments had already performed their function and there was no further incident.The instruments were retrieved according to complaint handling procedures for evaluation after the case completion.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.Based on our company quality system process, all devices are manufactured, inspected, and distributed to approve specifications.Additional complaint information monitoring for potential safety signals will be conducted through trending as part of the post-market surveillance.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
CALCER REAMER, SMALL / BROACH #4
Common Device Name
REAMER
Manufacturer (Section D)
UNITED ORTHOPEDIC CORPORATION
no. 57, park ave. 2
science park
hsinchu city, 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, 30075
TW   30075
MDR Report Key19768582
Report Number9681642-2024-00025
Device Sequence Number8608700
Product Code HTO
UDI-Device Identifier04711605587570
UDI-Public(01)04711605587570(10)X23F141A
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9110-3002 AND 9110-6004-RA
Device Lot NumberX23F141A, T22M913A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/18/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR
Patient SexFemale